Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have aches & stiffness in legs, hips & shoulders. What could be the reason?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
yes i have aches & stiffness in my legs hips & shoulders.and it gets worse when i lay down to sleep.
Posted Thu, 24 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 15 minutes later
Brief Answer:
Typical symptoms of Polymyalgia rheumatica (PMR).

Detailed Answer:
Hi, thanks for writing to XXXXXXX

All your symptoms are typically the manifestation of Polymyalgia rheumatica.

Corticosteroid prepartions forms the mainstay of treatment to resolve your symptoms of pain & stiffness. You can see the clinical response within 2-3 days of starting the treatment. These steroids are to be used for longer periods of time & to prevent relapses also. So, in order to manage the side effects of steroid preparations, a few life style changes have to be made as follows -

- Eat a healthy diet : Eat a diet of fruits, vegetables, whole grains, and low-fat meat and dairy products. Limit the salt (sodium) in your diet to prevent fluid buildup and high blood pressure.

- Exercise regularly : Talk to your doctor about exercise that is appropriate for you to maintain a healthy weight and to strengthen bones and muscles.

- Use assistive devices : Use luggage and grocery carts, reaching aids, shower grab bars and other assistive devices to help make daily tasks easier. Wear low-heeled shoes to minimize the risk of falls.

- Calcium supplementation : Regular calcium supplements are to be taken to counter the effects of steroid induced osteoporosis.

Hope I have addressed your query. Happy to help further

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor